Alert archive / South Dakota / River Flood Warnings in 2024

River Flood Warning 101, NWS Sioux Falls, SD

June 22, 2024Brookings County, South Dakota

NWS Sioux Falls, SD issued this river flood warning at Jun 22, 2024, 12:28 PM CDT for Brookings County, South Dakota. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Jun 22, 2024, 12:28 PM CDT (17:28 UTC)
Expired
Jul 13, 2024, 12:28 PM CDT
In force
21 days
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

County Brookings County, SD

The radar

The Sioux Falls radar (KFSD), 88 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sixmile Creek above Brookings (SMCS2).

Action stage
1632 ft
Minor stage
1634 ft
Moderate stage
1635 ft
Major stage
1636 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

467 
WGUS43 KFSD 221728
FLWFSD

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1228 PM CDT Sat Jun 22 2024

...The National Weather Service in Sioux Falls SD has issued a Flood 
Warning for the following rivers in South Dakota...

  Sixmile Creek near Brookings affecting Brookings County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by Sunday afternoon.

&&

SDC011-231930-
/O.NEW.KFSD.FL.W.0101.240622T1728Z-000000T0000Z/
/SMCS2.1.ER.240622T1519Z.240622T1630Z.000000T0000Z.NO/
1228 PM CDT Sat Jun 22 2024

...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Sixmile Creek near Brookings.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 1634.0 feet, Water approaches the intersection of 1st 
  Ave and Harvey Dunn St in Brookings and may begin to flood. 
  Agricultural flooding begins northeast of Brookings including 
  leaving the right bank of the creek at the Highway 30 crossing.

* ADDITIONAL DETAILS...
  - At 12:15 PM CDT Saturday the stage was 1634.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 12:15 PM CDT Saturday was 1634.4 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 1634.0 feet.
  - http://www.weather.gov/safety/flood

&&

             Fld    Observed          Forecasts (unknown time) 
Location     Stg    Stg    Day/Time   d1    d2    d3           

Sixmile Creek
Brookings    1634.0 1634.3 Sat 12 pm  MSG   MSG   MSG          


&&

LAT...LON 4446 9667 4444 9663 4433 9674 4428 9685
      4431 9685 4436 9676


$$

Kalin
2 follow-up statements
440 
WGUS43 KFSD 231601
FLWFSD

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1101 AM CDT Sun Jun 23 2024

...Observed flooding changed from Moderate to Major severity for the 
following rivers in South Dakota...Iowa...

  Big Sioux River near Jefferson affecting Plymouth and Union 
  Counties.

  Brule Creek near Richland affecting Union County.

  Big Sioux River near Egan affecting Moody County.

  Sixmile Creek near Brookings affecting Brookings County.

  Big Sioux River near Trent affecting Moody County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued by Monday afternoon.

&&

IAC149-SDC127-241815-
/O.CON.KFSD.FL.W.0106.000000T0000Z-000000T0000Z/
/BSJS2.3.ER.240623T0822Z.240623T1445Z.000000T0000Z.NR/
1101 AM CDT Sun Jun 23 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Major flooding is occurring. This approaches the flood of 
  record.

* WHERE...Big Sioux River near Jefferson.

* WHEN...Until further notice.

* IMPACTS...At 42.0 feet, The lowest portions of Hwy 12 may begin to 
  flood.

* ADDITIONAL DETAILS...
  - At 9:45 AM CDT Sunday the stage was 41.9 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:45 AM CDT Sunday was 41.9 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 31.0 feet.
  - http://www.weather.gov/safety/flood

&&

               Fld    Observed          Forecasts (unknown time) 
Location       Stg    Stg    Day/Time   d1    d2    d3           

Big Sioux River
Jefferson      31.0   41.9   Sun 9 am   MSG   MSG   MSG          


&&

LAT...LON 4263 9659 4267 9653 4263 9649 4256 9647
      4256 9652


$$

SDC127-241815-
/O.CON.KFSD.FL.W.0105.000000T0000Z-000000T0000Z/
/BCKS2.2.ER.240623T0236Z.240623T1500Z.000000T0000Z.NO/
1101 AM CDT Sun Jun 23 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Moderate flooding is occurring.

* WHERE...Brule Creek near Richland.

* WHEN...Until further notice.

* IMPACTS...At 1127.0 feet, 478th Avenue floods, as do some township 
  roads in Emmett Township.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Sunday the stage was 1128.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 AM CDT Sunday was 1128.5 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 1125.0 feet.
  - http://www.weather.gov/safety/flood

&&

           Fld    Observed          Forecasts (unknown time) 
Location   Stg    Stg    Day/Time   d1    d2    d3           

Brule Creek
Richland   1125.0 1128.5 Sun 10 am  MSG   MSG   MSG          


&&

LAT...LON 4290 9678 4290 9676 4287 9675 4286 9672
      4281 9667 4276 9666 4275 9663 4272 9665
      4275 9669 4280 9669 4286 9677


$$

SDC101-241815-
/O.CON.KFSD.FL.W.0102.000000T0000Z-000000T0000Z/
/EGAS2.2.ER.240622T1818Z.240623T1500Z.000000T0000Z.NO/
1101 AM CDT Sun Jun 23 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Moderate flooding is occurring.

* WHERE...Big Sioux River near Egan.

* WHEN...Until further notice.

* IMPACTS...At 1519.0 feet, Water is across the road on both sides 
  of the bridge by the Egan Park, and water reaches the bottom of 
  the bridge on Highway 34.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Sunday the stage was 1519.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 AM CDT Sunday was 1519.3 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 1516.5 feet.
  - http://www.weather.gov/safety/flood

&&

               Fld    Observed          Forecasts (unknown time) 
Location       Stg    Stg    Day/Time   d1    d2    d3           

Big Sioux River
Egan           1516.5 1519.3 Sun 10 am  MSG   MSG   MSG          


&&

LAT...LON 4404 9666 4404 9658 4394 9667 4394 9673


$$

SDC011-241815-
/O.CON.KFSD.FL.W.0101.000000T0000Z-000000T0000Z/
/SMCS2.2.ER.240622T1519Z.240623T1515Z.000000T0000Z.NR/
1101 AM CDT Sun Jun 23 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Moderate flooding is occurring. This approaches the flood 
  of record.

* WHERE...Sixmile Creek near Brookings.

* WHEN...Until further notice.

* IMPACTS...At 1635.0 feet, The east parking lot at Sexauer Park 
  begins to flood. Township roads northeast of Brookings begin to 
  flood.

* ADDITIONAL DETAILS...
  - At 10:15 AM CDT Sunday the stage was 1635.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:15 AM CDT Sunday was 1635.0 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 1634.0 feet.
  - http://www.weather.gov/safety/flood

&&

             Fld    Observed          Forecasts (unknown time) 
Location     Stg    Stg    Day/Time   d1    d2    d3           

Sixmile Creek
Brookings    1634.0 1635.0 Sun 10 am  MSG   MSG   MSG          


&&

LAT...LON 4446 9667 4444 9663 4433 9674 4428 9685
      4431 9685 4436 9676


$$

SDC101-241815-
/O.CON.KFSD.FL.W.0098.000000T0000Z-000000T0000Z/
/TRES2.2.ER.240622T1019Z.240623T1430Z.000000T0000Z.NO/
1101 AM CDT Sun Jun 23 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Moderate flooding is occurring.

* WHERE...Big Sioux River near Trent.

* WHEN...Until further notice.

* IMPACTS...At 1496.0 feet, 478th Avenue and 242nd Street begin to 
  flood.

* ADDITIONAL DETAILS...
  - At 10:15 AM CDT Sunday the stage was 1496.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:15 AM CDT Sunday was 1496.9 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 1495.0 feet.
  - http://www.weather.gov/safety/flood

&&

               Fld    Observed          Forecasts (unknown time) 
Location       Stg    Stg    Day/Time   d1    d2    d3           

Big Sioux River
Trent          1495.0 1496.8 Sun 10 am  MSG   MSG   MSG          


&&

LAT...LON 4394 9673 4394 9667 4389 9663 4385 9663
      4385 9668 4388 9668


$$

Kalin
241 
WGUS83 KFSD 241545
FLSFSD

Flood Statement
National Weather Service Sioux Falls SD
1045 AM CDT Mon Jun 24 2024

...The Flood Warning is cancelled for the following rivers in South 
Dakota...Minnesota...Iowa...

  James River near Forestburg affecting Sanborn County.

  Sixmile Creek near Brookings affecting Brookings County.

  Pipestone Creek below Pipestone affecting Moody, Pipestone and 
  Minnehaha Counties.

  N. Branch Pipestone Creek near Pipestone affecting Pipestone 
  County.

  Little Rock River near George affecting Lyon County.

SDC011-241645-
/O.CAN.KFSD.FL.W.0101.000000T0000Z-240624T1545Z/
/SMCS2.2.ER.240622T1519Z.240623T1515Z.240624T1418Z.NR/
1045 AM CDT Mon Jun 24 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Sixmile Creek near Brookings.

* ADDITIONAL DETAILS...
  - At 10:15 AM CDT Monday the stage was 1634.0 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

             Fld    Observed          Forecasts (unknown time) 
Location     Stg    Stg    Day/Time   d1    d2    d3           

Sixmile Creek
Brookings    1634.0 1634.0 Mon 10 am  MSG   MSG   MSG          


&&

LAT...LON 4446 9667 4444 9663 4433 9674 4428 9685
      4431 9685 4436 9676


$$

MNC117-SDC099-101-241645-
/O.CAN.KFSD.FL.W.0075.000000T0000Z-240624T1545Z/
/PSTM5.1.ER.240621T1418Z.240622T1130Z.240624T1145Z.NR/
1045 AM CDT Mon Jun 24 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Pipestone Creek below Pipestone.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Monday the stage was 1594.9 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

               Fld    Observed          Forecasts (unknown time) 
Location       Stg    Stg    Day/Time   d1    d2    d3           

Pipestone Creek
Pipestone      1595.0 1594.9 Mon 10 am  MSG   MSG   MSG          


&&

LAT...LON 4403 9640 4399 9640 4395 9645 4383 9650
      4382 9645 4379 9645 4383 9654 4396 9648


$$

IAC119-241645-
/O.CAN.KFSD.FL.W.0072.000000T0000Z-240624T1545Z/
/LRGI4.3.ER.240621T1106Z.240622T1000Z.000000T0000Z.UU/
1045 AM CDT Mon Jun 24 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Little Rock River near George.

* ADDITIONAL DETAILS...
  - At 9:45 AM CDT Monday the stage was 1310.4 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

                 Fld    Observed          Forecasts (unknown time) 
Location         Stg    Stg    Day/Time   d1    d2    d3           

Little Rock River
George           1311.5 1310.4 Mon 9 am   MSG   MSG   MSG          


&&

LAT...LON 4334 9610 4332 9605 4336 9598 4336 9590
      4328 9605 4331 9610 4325 9623 4327 9625


$$

MNC117-241645-
/O.CAN.KFSD.FL.W.0063.000000T0000Z-240624T1545Z/
/PSNM5.1.ER.240621T0955Z.240622T1430Z.240624T0645Z.NO/
1045 AM CDT Mon Jun 24 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the N. Branch Pipestone Creek near Pipestone.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Monday the stage was 43.8 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

  Fld    Observed          Forecasts (unknown time)
Location                 Stg    Stg    Day/Time   d1    d2    d3

N. Branch Pipestone Creek
Pipestone                44.0   43.8   Mon 10 am  MSG   MSG   MSG


&&

LAT...LON 4406 9642 4411 9625 4408 9625 4404 9639
      4402 9639 4400 9642


$$

SDC111-241645-
/O.CAN.KFSD.FL.W.0049.000000T0000Z-240624T1545Z/
/FORS2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1045 AM CDT Mon Jun 24 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the James River near Forestburg.

* ADDITIONAL DETAILS...
  - At 10:15 AM CDT Monday the stage was 11.7 feet.
  - Forecast...The river is expected to fall to 8.6 feet Monday,
    July 01.
  - http://www.weather.gov/safety/flood

&&

           Fld    Observed          Forecasts (1 pm CDT)     
Location   Stg    Stg    Day/Time   Tue   Wed   Thu          

James River
Forestburg 12.0   11.7   Mon 10 am  11.5  11.1  10.5         


&&

LAT...LON 4420 9819 4420 9807 4401 9804 4391 9794
      4385 9794 4385 9806 4390 9806 4398 9814


$$

Chapman

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 22, 11:26 AM CDT, 1 hour 2 minutes earlier. Its key messages:

  • Light showers and thunderstorms continue over southwestern Minnesota and northwestern Iowa. These are expected to move to out by early to mid afternoon.
  • A low pressure system and cold front will trigger additional showers and thunderstorms this morning over central South Dakota. These showers will move eastward through the day and be east of the area by late afternoon/early evening.
  • Ongoing flooding may worsen as the runoff from the last 24 hours makes its way to the waterways. Record river flooding is likely on several basins.
  • Conditions will quiet down through the upcoming weekend into early next week. Temperatures remain near seasonal normals.
  • Pattern through next week doesn't favor any long duration rain, but several brief risks for passing convection exist.
Area forecast discussion, Jun 22, 11:26 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Sioux Falls SD
Issued by National Weather Service Aberdeen SD
1126 AM CDT Sat Jun 22 2024

.KEY MESSAGES...

- Light showers and thunderstorms continue over southwestern
  Minnesota and northwestern Iowa. These are expected to move to
  out by early to mid afternoon.

- A low pressure system and cold front will trigger additional
  showers and thunderstorms this morning over central South
  Dakota. These showers will move eastward through the day and
  be east of the area by late afternoon/early evening.

- Ongoing flooding may worsen as the runoff from the last 24
  hours makes its way to the waterways. Record river flooding
  is likely on several basins.

- Conditions will quiet down through the upcoming weekend into
  early next week. Temperatures remain near seasonal normals.

- Pattern through next week doesn't favor any long duration
  rain, but several brief risks for passing convection exist.

&&

.UPDATE...
Issued at 1121 AM CDT Sat Jun 22 2024

Still some shower and thunderstorm activity occurring across
mainly the northern part of the CWA, but some shower activity
extends as far south as the Sioux Falls area. Expect this
activity to continue to push east and exit the area by early to
mid afternoon. No changes made to winds or temperatures at this
time.

&&

.DISCUSSION...
Issued at 355 AM CDT Sat Jun 22 2024

TODAY: Lingering showers and thunderstorms over northwestern Iowa
and central Minnesota will continue to push off to the east this
morning. Another round of showers and thunderstorms is possible as a
surface low and associated cold front move through late this
morning. The better environment for thunderstorms is located over
central Iowa. However, there is 500-800 J/kg of elevated
instability to work with. If convection does initiate, the main
threats will be moderate to briefly heavy rainfall, possibly
some small hail, and wind gusts to 50 mph. These storms should
be east of the area by late afternoon. Clouds will decrease from
west to east and we may catch a few peaks of sunshine before
sunset. Highs for this afternoon look to be in the mid to upper
70s with a few 80s along the Missouri River counties. A
pleasant overnight follows with mostly clear skies and lows in
the lower 60s.

SUNDAY: For Sunday, a weak high pressure ridge builds in from the
west. With rising heights we can expect a sunny day with warm
temperatures in the 80s, with the warmest temperatures again along
the Missouri River counties. Lows will be warm in the mid to
upper 60s. Late Sunday into early Monday, there is a low (<30%)
probability of some light showers. Confidence is low due to low
agreement in guidance. If showers develop, they will remain
light, producing a trace to a tenth or two.

MONDAY: Flow aloft becomes more zonal for Monday. Strong WAA and
southwesterly winds warm the 850mb temperatures into the upper 20s
Celsius! Good mixing will kick the highs up into low to mid 90s F at
the surface. Along with good mixing come gusty winds. Look for winds
to be southerly becoming southwesterly sustained at 15-20 mph with
gusts 25-30 mph by afternoon. A subtle mid-level wave and associated
cold front moves through late Monday into early Tuesday bringing a
chance for some showers and thunderstorms. Elevated instability is
sufficient to produce a few storms that could become strong to
severe. At this time model agreement is low, and therefore
confidence in thunderstorm development is low. Monday night lows
will be warm, in the upper 60-70s.

TUESDAY-SATURDAY: A series of short waves bring multiple rounds of
showers through Thursday. An upper trough approaches from the west
Thursday afternoon bringing our next chance for strong to severe
thunderstorms. Models are in fairly good agreement in the
development of the low pressure system, but they differ greatly in
timing and track. Definitely one to keep an eye on, especially
after the recent rains.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 616 AM CDT Sat Jun 22 2024

IFR fog and stratus continues to spread into portions of
southeast SD and southwest MN early this morning, including near
Huron and Sioux Falls. Further south, low VFR conditions should
linger through mid morning until IFR to MVFR stratus overspreads
the region through at least mid day. Conditions should improve
this afternoon as a passing cold front sweeps through, lifting
ceilings some and turning winds northwest. Isolated showers and
storms will persist in the region through mid afternoon. By this evening,
drier VFR conditions will prevail.

&&

.HYDROLOGY...
Issued at 244 PM CDT Fri Jun 21 2024

The flood watch has been extended for portions of southeastern
South Dakota, southwestern Minnesota, and northwestern Iowa.
Additional showers and thunderstorms are expected to develop
this afternoon and push east over an area already experiencing
significant flooding. Additional rainfall totals of 0.25 to 0.5
inches are expected. Though these totals are not considered
heavy rainfall, the situation over this area is already such
that any additional rainfall over a few tenths will exacerbate
an already serious situation.

In addition, river levels are expected to continue to rise over the
next 12 to 24 hours as the rainfall drains from the surrounding area
into the water ways. Widespread moderate to major flooding is
expected with some river basins seeing potently record breaking
peaks.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Flood Watch until 7 PM CDT this evening for SDZ062-067.
MN...Flood Watch until 7 PM CDT this evening for MNZ081-089-090-098.
IA...Flood Watch until 7 PM CDT this evening for IAZ001>003-012>014.
NE...None.

&&

UPDATE...Parkin
DISCUSSION...AJP
AVIATION...
HYDROLOGY...AJP
Hazardous weather outlook, Jun 22, 4:20 AM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
420 AM CDT Sat Jun 22 2024

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-230930-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Bon Homme-Yankton-
Union-
420 AM CDT Sat Jun 22 2024

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, central South
Dakota, east central South Dakota, south central South Dakota and
southeast South Dakota.

.DAY ONE...Today and tonight.

A few more scattered showers with an occasional rumble of thunder
will be possible through the late afternoon. Additional accumulation
of a few tenths for areas west of I-29. East of I-29 can expect
additional accumulation of 0.25 to 0.5 inches.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Ongoing flooding concerns will continue over the next few days as
rainfall drains from the surrounding area into the waterways.

More scattered showers and storms will be possible by Sunday night,
though the threat is low (<30%). A better chance for a few strong to
severe thunderstorms is possible Monday night into Tuesday morning. A
few storms may become severe with large hail and damaging wind gusts
being the primary threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 22, 12:04 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1204 PM CDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             3 ESE Yankton           42.88N 97.34W
06/22/2024  M2.34 Inch       Yankton            SD   Cocorahs

            3 day rainfall total. Cocorahs station
            SD-YN-9 Yankton 2.8 ESE.

&&

TRM
Local storm report, Jun 22, 12:08 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1208 PM CDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             Tyndall                 42.99N 97.87W
06/22/2024  M3.13 Inch       Bon Homme          SD   CO-OP Observer

            3 day rainfall total.

&&

TRM
Local storm report, Jun 22, 12:10 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1210 PM CDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 AM     Rain             2 N Lake Andes          43.19N 98.54W
06/22/2024  M3.73 Inch       Charles Mix        SD   Cocorahs

            3 day rainfall total. Cocorahs station
            SD-CM-21 Lake Andes 2.4 N.

&&

TRM
Local storm report, Jun 22, 12:19 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1219 PM CDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Rain             2 ESE Harrison          43.43N 98.49W
06/22/2024  M4.61 Inch       Douglas            SD   Cocorahs

            3 day rainfall total. Cocorahs station
            SD-DG-12 Corsica 4.3 W.

&&

TRM
Local storm report, Jun 22, 12:22 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1222 PM CDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Rain             5 NNW Tripp             43.30N 97.99W
06/22/2024  M5.72 Inch       Hutchinson         SD   Cocorahs

            3 day rainfall total. Cocorahs station
            SD-HT-2 Parkston 6.6 S.

&&

TRM
Local storm report, Jun 22, 12:24 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1224 PM CDT Sat Jun 22 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     Rain             Hurley                  43.28N 97.09W
06/22/2024  M9.49 Inch       Turner             SD   Cocorahs

            3 day rainfall total. Cocorahs station
            SD-TR-9 Hurley 0.2 S.

&&

TRM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:32 PM CDTFlash Flood WarningFSDAurora, Brule, Charles Mix, Davison, Douglas, Gregory and 2 more3 hr
Jun 21, 7:33 PM CDTFlash Flood WarningFSDBon Homme, Clay, Hutchinson, Lincoln, McCook, Minnehaha and 2 more4 hr
Jun 21, 7:57 PM CDTFlash Flood Warning Considerable damage threatFSDClay, Lincoln, Minnehaha, Turner, Yankton4 hr
Jun 22, 1:30 AM CDTAreal Flood WarningFSDUnion59 hr
Jun 22, 3:40 AM CDTRiver Flood WarningFSDBon Homme3 days
Jun 22, 3:40 AM CDTRiver Flood WarningFSDMinnehaha21 days
Jun 22, 3:40 AM CDTRiver Flood WarningFSDUnion21 days
Jun 22, 7:10 AM CDTRiver Flood WarningFSDMoody21 days
Jun 22, 7:15 AM CDTRiver Flood WarningFSDMoody21 days
Jun 22, 10:32 AM CDTRiver Flood WarningFSDUnion6 days
Jun 22, 2:14 PM CDTRiver Flood WarningFSDMoody21 days
Jun 22, 2:14 PM CDTRiver Flood WarningFSDMinnehaha, Moody21 days
Jun 22, 6:12 PM CDTRiver Flood WarningFSDMoody21 days

Nearby

River Flood Warnings in South Dakota, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.